Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 208, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2015, 2:51 PM CDT for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2015, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 21, 2015, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, MS, Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:45 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 21, 10:45 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CDT SUN JUN 21 2015 .UPDATE...SURFACE ANALYSIS HAD A 1021MB RIDGE FROM THE NORTHERN GULF NOSING UP ACROSS THE SOUTHWEST PORTIONS OF OUR CWA. RIDGING ALOFT WAS NOTED OVER THE SOUTHEAST STATES AND THE DESERT SOUTHWEST. RIDGING SURFACE AND ALOFT OVER OUR REGION WILL LIMIT RAIN CHANCES AND CONTRIBUTE TO WARMER TEMPERATURES THAT WILL COMBINE WITH HIGH HUMIDITY THE NEXT SEVERAL DAYS RESULTING IN HIGHER HEAT INDEX VALUES. TODAY...HEAT INDEX VALUES ARE EXPECTED TO EXCEED 100F IN MOST AREAS. CLOUD COVER DUE TO EARLY CONVECTION OVER NORTHEAST TEXAS HAS SPREAD OVER OUR WESTERN ZONES AND WAS LIMITING INSOLATION THERE SO FAR TODAY. HAVE LOWERED AFTERNOON HIGHS THERE A COUPLE OF DEGREES AND LOWER HEAT INDEX VALUES ARE NOW EXPECTED IN THE WEST TODAY. MUCH OF OUR CWA WILL NOT SEE ANY STORMS TODAY. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE IN THE SOUTH AND WEST. LOCAL WET MICROBURST CHECKLIST SUGGESTS POTENTIAL FOR ANY STORMS THAT DEVELOP. DUE TO GREATER INSTABILITY...OUR SOUTHERN ZONES WILL SEE THE BEST CHANCE TODAY FOR A STRONG STORM OR TWO CAPABLE OF 40 TO 50 MPH WIND GUSTS. /22/ && .AVIATION...OTHER THAN SOME VCTS AROUND JAN/HKS/MEI AND HBG THIS AFTERNOON...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD./26/ && .PREV DISCUSSION... /ISSUED 451 AM CDT SUN JUN 21 2015/ DISCUSSION...TODAY THROUGH MONDAY NIGHT...THE SUBTROPICAL RIDGE WILL GRADUALLY BUILD OVER THE ARKLAMISS AS WE GO THROUGH EARLY THIS WEEK...EVENTUALLY PEAKING OVER THE AREA LATER IN THE WEEK. IN THE NEAR TERM...A WEAKNESS IN THE RIDGE JUST WEST OF THE ARKLAMISS WILL HELP TO DRAW DEEP LAYER MOISTURE NORTHWARD. THIS HIGH PRECIPITABLE WATER AIR WILL CIRCULATE THROUGH THE RIDGE AND HELP TO INCREASE DIURNAL CONVECTIVE POTENTIAL IN SPITE OF MOSTLY SUBSIDENT ANTI- CYCLONIC FLOW. THE MAIN FOCUS FOR CONVECTIVE POTENTIAL LATE THIS AFTN/EVNG SHOULD BE OVER THE PINE BELT WHERE COASTAL CONVERGENCE AND LESS RIDGE INFLUENCE WILL BE FELT...A ALONG/W OF THE MS RIVER IN CLOSER PROXIMITY TO RIDGE WEAKNESS. THE SPC SSEO REFLECTS THIS GENERAL PATTERN AS DOES THE HRRR...ALTHOUGH THE HRRR SEEMS A BIT TOO GENEROUS WITH COVERAGE. IN ANY CASE HAVE BOOSTED POPS UP ABOVE MOST GUIDANCE VALUES IN THOSE AREAS...BUT THEY ARE STILL ON THE LOW SIDE. THERE SHOULD BE SOME POTENTIAL FOR STRONG/SVR MICROBURSTS ASSUMING THAT STORMS DEVELOP GIVEN STEEPER LAPSE RATES (VERTICAL TOTALS ~27-28, 0-3KM LAPSE RATES > 8.5 DEG C/KM). WILL HOLD OFF ON ANY MENTION OF SEVERE POTENTIAL IN THE HAZARD PRODUCTS GIVEN VERY LIMITED COVERAGE. AS HAS BEEN ADVERTISED...HEAT STRESS WILL BECOME A BIGGER CONCERN GOING INTO MONDAY DUE TO THE INTENSIFYING RIDGE. FORECAST HEAT INDICES ARE EXPECTED TO APPROACH 105 BY MONDAY AFTN...SO WILL GO AHEAD AND FORMALLY INTRODUCE A LIMITED THREAT FOR DANGEROUS HEAT STRESS IN THE HWO/GRAPHICS. OTHERWISE...MORE ISOLATED/SCT DIURNAL TSTM ACTIVITY MAINLY OVER SOUTHERN PORTIONS OF THE ARKLAMISS CAN BE EXPECTED. MODELS SUGGEST THERE COULD BE GREATER INSTABILITY AND POTENTIAL FOR STRONG/SVR MICROBURST ACTIVITY WITH STORMS LIKELY NOT DISSIPATING UNTIL AFTER SUNSET IN HOT/HUMID AIRMASS. /EC/ TUESDAY THROUGH SATURDAY...THE SUBTROPICAL RIDGE WILL OVERALL REMAIN INTACT OVER THE CWA THROUGH MOST OF THE WORK WEEK. HOT AND HUMID CONDITIONS WILL PERSIST DURING THIS TIME AS HIGHS PEAK IN THE MID 90S AND DEW POINTS IN THE LOW TO MID 70S. THIS MAY RESULT IN DANGEROUS HEAT INDICES DURING SEVERAL AFTERNOONS NEXT WEEK... PARTICULARLY TUESDAY AND WEDNESDAY AFTERNOON....AS THEY'RE PROGGED TO RANGE BETWEEN 100-105F. THUS...I'LL MAINTAIN THE "LIMITED" POTENTIAL FOR AFTERNOON HEAT INDICES REACHING TO NEAR 105F IN THE HWO FOR BOTH TUESDAY AND WEDNESDAY AFTERNOONS. OF COURSE... THIS COULD BE EXPANDED FOR LATER IN THE WEEK IF NEEDED. WITH ALL THAT SAID...THIS LEVEL OF HEAT WILL BE MONITORED DURING THE PERIOD AS HEAT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE AREA. RAIN CHANCES WILL BE CONFINED TO THE AFTERNOON AND EARLY EVENING HOURS. MODELS CONTINUE TO SUGGEST THAT EASTERLY FLOW SOUTH OF THE AFOREMENTIONED RIDGE COULD INTERACT WITH CONVECTION ALONG THE SEABREEZE TUESDAY. THIS COULD POTENTIALLY HELP TO INCREASE THE COVERAGE OF CONVECTION OVER THE SOUTHERN AND CENTRAL PORTIONS OF THE FORECAST AREA DURING THIS TIME. HENCE...THE BEST RAIN CHANCES DURING THE PERIOD CURRENTLY LOOK TO FALL ON TUESDAY AFTERNOON. AS FRIDAY AND SATURDAY ROLL AROUND...MODELS ARE CURRENTLY IN AGREEMENT THAT THE RIDGE WILL BEGIN TO RETROGRADE BACK WEST OF THE REGION. THIS WILL ALLOW A TROUGH TO BEGIN DIGGING SOUTH AND INTO THE DEEP SOUTH DURING NEXT WEEKEND. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 94 75 95 74 / 18 18 15 15 MERIDIAN 94 72 95 72 / 26 26 15 15 VICKSBURG 92 74 95 74 / 24 24 12 11 HATTIESBURG 94 75 95 75 / 26 26 27 23 NATCHEZ 92 74 93 75 / 26 26 22 20 GREENVILLE 93 75 96 75 / 17 12 11 6 GREENWOOD 94 74 96 75 / 10 10 14 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/26/EC/19
Hazardous weather outlook, Jun 21, 2:39 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT SUN JUN 21 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 239 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...MONDAY THERE IS A LIMITED THREAT FOR DANGEROUS HEAT DURING THE EARLY TO MIDDLE PORTIONS OF THE WEEK. THE COMBINATION OF INCREASING HEAT AND HUMIDITY WILL RAISE HEAT STRESS LEVELS...WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO APPROACH 105. SOME PORTIONS OF THE ARKLAMISS MAY EVENTUALLY NEED A HEAT ADVISORY SHOULD HEAT INDICES RISE ANY HIGHER. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE HEAT WILL CONTINUE INTO MID WEEK WITH MAXIMUM HEAT INDEX VALUES EXPECTED TO BE BETWEEN 95 AND 104 DEGREES ON TUESDAY AND WEDNESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 26 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. SIGNIFICANT...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO THREE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 21, 2:06 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT SUN JUN 21 2015 MSZ056-057-211930- SMITH MS-JASPER MS- 206 PM CDT SUN JUN 21 2015 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN JASPER AND NORTHEASTERN SMITH COUNTIES UNTIL 230 PM CDT... AT 206 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PINEVILLE...OR 16 MILES NORTH OF STRINGER...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BAY SPRINGS AND TURNERVILLE AROUND 230 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SYLVARENA...LOUIN AND MONTROSE. LAT...LON 3208 8947 3221 8933 3204 8905 3185 8927 TIME...MOT...LOC 1906Z 313DEG 14KT 3210 8934 GRG
Special weather statement, Jun 21, 2:35 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 235 PM CDT SUN JUN 21 2015 MSZ057-212000- JASPER MS- 235 PM CDT SUN JUN 21 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JASPER COUNTY UNTIL 300 PM CDT... AT 235 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR TURNERVILLE...OR 11 MILES NORTHEAST OF STRINGER...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PAULDING AROUND 245 PM CDT. LAT...LON 3182 8910 3195 8926 3211 8916 3204 8891 TIME...MOT...LOC 1935Z 298DEG 24KT 3200 8914 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:06 PM CDT | Special Weather Statement | JAN | Jasper | 24 min |
| Jun 21, 2:35 PM CDT | Special Weather Statement | JAN | Jasper | 25 min |
| Jun 21, 2:59 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
| Jun 21, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 39 min |
| Jun 21, 3:19 PM CDT | Special Weather Statement | JAN | Webster | 26 min |
| Jun 21, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 18 min |
| Jun 21, 3:44 PM CDT | Special Weather Statement | JAN | Webster | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.